Analysis of some statistics for increasing tree families - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2004

Analysis of some statistics for increasing tree families

Abstract

This paper deals with statistics concerning distances between randomly chosen nodes in varieties of increasing trees. Increasing trees are labelled rooted trees where labels along any branch from the root go in increasing order. Many mportant tree families that have applications in computer science or are used as probabilistic models in various applications, like \emphrecursive trees, heap-ordered trees or \emphbinary increasing trees (isomorphic to binary search trees) are members of this variety of trees. We consider the parameters \textitdepth of a randomly chosen node, \textitdistance between two randomly chosen nodes, and the generalisations where \textitp nodes are randomly chosen Under the restriction that the node-degrees are bounded, we can prove that all these parameters converge in law to the Normal distribution. This extends results obtained earlier for binary search trees and heap-ordered trees to a much larger class of structures.
Fichier principal
Vignette du fichier
dm060217.pdf (193.04 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00959019 , version 1 (13-03-2014)

Identifiers

Cite

Alois Panholzer, Helmut Prodinger. Analysis of some statistics for increasing tree families. Discrete Mathematics and Theoretical Computer Science, 2004, Vol. 6 no. 2 (2), pp.437-460. ⟨10.46298/dmtcs.326⟩. ⟨hal-00959019⟩

Collections

TDS-MACS
76 View
715 Download

Altmetric

Share

Gmail Facebook X LinkedIn More